Alert archive / Tennessee / Tornado Warnings in 2011
Tornado Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 2, 2011, 5:30 PM CDT for Lawrence County, Lewis County, Maury County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2011, 5:30 PM CDT (22:30 UTC)
- Expired
- May 2, 2011, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 109 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:38 PM CDT | FUNNEL CLOUD | 10 N Lawrenceburg, TN | A FUNNEL CLOUD WAS REPORTED 3 MILES WEST OF SUMMERTOWN NORTH ON STATE HIGHWAY 240. |
| May 2, 6:08 PM CDT | FUNNEL CLOUD | 10 Sw Columbia, TN | A FUNNEL CLOUD WAS REPORTED ON U.S. HIGHWAY 43 NEAR SUMMERTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
953
WFUS54 KOHX 022230
TOROHX
TNC099-101-119-022300-
/O.NEW.KOHX.TO.W.0091.110502T2230Z-110502T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 12 MILES NORTHWEST OF LAWRENCEBURG...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3544 8757 3562 8718 3547 8708 3546 8711
3546 8714 3545 8716 3544 8719 3545 8721
3542 8721 3531 8749
TIME...MOT...LOC 2230Z 243DEG 33KT 3540 8742
$$
311 follow-up statement
138
WWUS54 KOHX 022243
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT MON MAY 2 2011
TNC099-101-119-022300-
/O.CON.KOHX.TO.W.0091.000000T0000Z-110502T2300Z/
MAURY TN-LEWIS TN-LAWRENCE TN-
543 PM CDT MON MAY 2 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAWRENCE...
EAST CENTRAL LEWIS AND SOUTHWESTERN MAURY COUNTIES UNTIL 600 PM
CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 13 MILES SOUTHEAST OF HOHENWALD...MOVING EAST AT 15
MPH. SEVERAL REPORTS HAVE BEEN RECEIVED IN THE LAST FEW MINUTES OF
FUNNEL CLOUDS ACROSS THIS WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3535 8738 3548 8747 3562 8718 3547 8708
3546 8711 3546 8715 3544 8718 3544 8719
3545 8721 3542 8721
TIME...MOT...LOC 2242Z 255DEG 14KT 3543 8739
$$
31What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 3:10 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 2, 3:10 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT MON MAY 2 2011 .DISCUSSION...UPPER TROUGH IS LOCATED IN THE TX/OK PANHANDLE AREA MOVING EWD INTO THE LOWER PLAINS AND IS EXPECTED TO PASS THE MIDSTATE TUE NGT. AT THE SFC...A FRONTAL SYSTEM IS LOCATED ALONG A LINE FROM PARKERSBURG WVA TO BOWLING GREEN KY TO OXFORD MS AND IS CONTINUING A SLOW EWD MOVEMENT. MODELS CONTINUE THE EWD MOVEMENT OF THE FRONT WITH SIGNIFICANT RAINFALL OVER THE AREA THROUGH MIDDAY TUESDAY. A FLASH FLOOD WATCH IS IN EFFECT OVER 10 WRN COUNTIES UNTIL MIDDAY TUE. WE EXPECT 2-3 INCHES OF RAINFALL IN THIS AREA THRU NOON TUE. ELSEWHERE...1-2 INCHES IS POSSIBLE. GIVEN THE ANTECEDENT RAINFALL OVER THE WATCH AREA...FLASH FLOODING IS LIKELY TONIGHT AND TUE MORNING. DRIER AND COOLER AIR MOVES INTO THE AREA TUE NGT AND CONTINUES THROUGH THU AS A HIGH PRESSURE SYSTEM MAKES ITS WAY ACROSS THE TN VALLEY. LOW TEMPS DROP INTO THE UPPER 30S FOR TUE NGT. WITH PLENTY OF SUNSHINE... TEMPS SHOULD RECOVER NICELY INTO THE 60S BY WED AFTN AND THE LOW 70S BY THU AFTN. WE GET 2 WEAK TROUGHS SWEEPING ACROSS THE AREA THU NGT THROUGH SAT NGT GENERATING A 20-30 PCT CHANCE OF RAIN FOR THIS TIME PERIOD. TEMPS RANGE FROM THE 50S TO THE 70S IN THIS TIME PERIOD...CLOSE TO CLIMO. A MUCH STRONGER SYSTEM MOVES INTO THE AREA BY WED BRINGING A COLD FRONT ACROSS THE MIDSTATE ON WED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 55 40 63 / 100 100 20 0 CLARKSVILLE 47 57 37 63 / 100 80 10 0 CROSSVILLE 55 55 36 57 / 70 100 40 0 COLUMBIA 52 57 40 64 / 90 100 20 0 LAWRENCEBURG 53 58 40 64 / 80 90 20 0 WAVERLY 49 57 38 64 / 100 90 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026- 056-057. && JLM
Hazardous weather outlook, May 2, 5:20 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CDT MON MAY 2 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A THREAT OF FLOODING FOR THE NORTHWEST COUNTIES OF THE MID STATE WHERE A FLASH FLOOD WATCH IS IN EFFECT. STREAMS AND RIVERS ACROSS NORTHWEST MIDDLE TENNESSEE WILL CONTINUE TO RUN HIGH. EXPECTED RAINFALL TODAY AND TONIGHT WILL INCREASE THE FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ADDITIONAL RAINFALL ON TUESDAY WILL BRING THE CONTINUED THREAT FOR FLASH FLOODING OVER THE NORTHWEST COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON TUESDAY. STREAMS AND RIVERS IN THE NORTHWEST WILL CONTINUE TO RUN HIGH THIS WEEK AND THROUGH THE WEEKEND...WITH SOME OVER FLOOD STAGE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 13
In the hours before
Local storm report, May 2, 5:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 1 NE WAYNESBORO 35.33N 87.75W
05/02/2011 M1.00 INCH WAYNE TN TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR WAYNESBORO FIRE
DEPARTMENT. WINDS ESTIMATED AT 60 MPH.
&&
11Special weather statement, May 2, 5:21 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 521 PM CDT MON MAY 2 2011 TNZ007-008-026-027-022245- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER- 521 PM CDT MON MAY 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON AND SUMNER COUNTIES... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ASHLAND CITY...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:01 PM CDT | River Flood Advisory | OHX | Hickman | 7 hr |
| May 2, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 36 min |
| May 2, 4:22 PM CDT | Tornado Warning | OHX | Wayne | 23 min |
| May 2, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 26 min |
| May 2, 4:42 PM CDT | Tornado Warning | OHX | Lewis, Wayne | 33 min |
| May 2, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry | 32 min |
| May 2, 5:02 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| May 2, 5:48 PM CDT | Tornado Warning | OHX | Maury, Williamson | 27 min |
| May 2, 6:00 PM CDT | Tornado Warning | OHX | Maury | 9 min |
| May 2, 6:11 PM CDT | Tornado Warning | OHX | Maury | 34 min |
Nearby
Tornado Warnings in Tennessee, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.